Xanax belongs to the group of drugs called benzodiazepines and is the brand name for the drug Alprazolam. It is used to treat psychiatric conditions like anxiety disorder and panic disorder. It is the most commonly prescribed psychotropic medication.
All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.
What is the best method to taper Alprazolam dosage?
Query: Hello doctor, I am a 60 year old female in not too bad health. I have been on 0.25 mg of Xanax in the morning, and 0.50 mg of Xanax at bedtime, since the last three months. Now it is time to come off it. Also, I take 50 mg Pristiq in the morning. My doctor wants to change my Xanax schedule to 0.25... Read Full »
Answer: Hello, Welcome to icliniq.com. I have read your query, and understand that you are looking to taper Xanax. Xanax is Alprazolam and is a benzodiazepine drug. Dose tapering after prolonged use should be done in a gradual manner. For my patients, I reduce the dose by 20 to 25 % every two weeks. Doses c... Read Full »
I have white coat hypertension. Should I take Xanax before an appointment?
Query: Hello doctor, I am a 71-year-old female. I have white coat hypertension. I have had this all my life. I have been to numerous psychologists and therapists. I am in good health and take 1 mg of Synthroid daily. When I go to the doctor's office my BP goes sky high. At home, it is around 120/70. I went... Read Full »
Answer: Hello, Welcome to icliniq.com. These blood pressure spikes related to white coat syndrome are not dangerous and do not cause any permanent damage to your heart or blood vessels. They are caused by the anxiety when consulting with your doctor. These spikes do not need to be treated. There is no nee... Read Full »
I get anxiety from morning to mid-noon and SSRI is not supporting me. Why?
Query: Hello doctor, I cannot get any SSRI medicine to work anymore after 25 years. I have anxiety only from morning to mid-afternoon. Doctor put me on Oxcarbazepine 300 mg daily for anxiety but this seizure medicine is making me dizzy and very tired and off-balance. My head feels weird. I just weaned com... Read Full »
Answer: Hello, Welcome to icliniq.com. Considering your age, it will be difficult to try a low dose of TCA (tricyclic antidepressant), but if nothing works that is always an option. Apart from an SSRI (selective serotonin reuptake inhibitors), there is always SNRI (serotonin-norepinephrine reuptake inhibi... Read Full »
I have very bad sinus pressure and a headache. Can it be due to intake of Hydralazine?
Query: Hello doctor, I just started taking Hydralazine 25 mg three times a day yesterday. Today, I started feeling jittery with a very bad sinus pressure and a headache. My blood pressure is down to 115/75 after being at 145/93. My heart rate has increased to 90. I feel very cold like I have a fever, and a... Read Full »
Dr. Satpute Ganeshkumar Suresh
Answer: Hello, Welcome to icliniq.com. Yes, these are the side effects of Hydralazine. In my opinion, 25 mg thrice a day is a high dose. The tachycardia and dizziness are also because of excess diuresis by Hydralazine. Discuss with your doctor regarding changing the dose to 25 mg once a day. Take pl... Read Full »
I have severe anxiety despite taking Celexa. Kindly help.
Query: Hello doctor, I currently have severe anxiety due to a recent health scare. I currently take 40 mg of Celexa daily. The Celexa is not helping the anxiety at all. What else can I take to ease the anxiety? I have Xanax and can take 0.25 mg every four hours. That helps, but I still have extremely se... Read Full »
Answer: Hello, Welcome to icliniq.com. I can understand your concern. You are taking a sufficient dose of Celexa (Citalopram), and if the 40 mg dose is not acting properly. the symptoms should be re-evaluated properly. The addition of some another antidepressant as an augmentation agent can help contr... Read Full »
Is Xanax safe to take for anxiety disorder with weight loss?
Query: Hello doctor, I spent a month with anxiety disorders, and with Xanax treatment, I lost 2 kg in a month without a diet. Is it normal? The treatment with Xanax is six days so far, and I have to do it for 15 days. I have no other symptoms. Read Full »
Answer: Hi, Welcome to icliniq.com. I can understand your concern. According to your statement, you have been suffering from anxiety disorders. For many people, anxiety or stress can have a direct effect on weight. It may cause weight loss or weight gain. It can vary from person to person or situation to ... Read Full »
Is it wise to switch to Xanax instead of Klonopin?
Query: Hello doctor I am taking Klonopin 1 mg daily, but I still have anxiety and panic attacks. I tried other medicines like Lexapro and Prozac. I do not want to be on medications at all, so I decided to keep Klonopin for now. I want to know if I can use CBD oil with Klonopin. I do not want to try any SS... Read Full »
Answer: Hello, Welcome to icliniq.com. I can understand your situation. Please do not lose your hope. Everything will be fine. You will not get a withdrawal of Klonopin if you taper off properly. If you stop the medication abruptly, then you must get withdrawal. You are on 1 mg of Klonopin for the past o... Read Full »
How do lowering the dose of Xanax plays a role in psychologial effects?
Query: Hi doctor, I have been taking 4 mg of Xanax a day to treat severe panic attack syndrome and associated high levels of general anxiety for 15 years. My doctor arrived at the 4 mg per day amount gradually and it works very well along with CBT from a therapist. Before two months, when I received the... Read Full »
Dr. Saraswat Kumarshri Shriniwas
Answer: Hello, Welcome to icliniq.com. There are a few clarifications and advice that I need to make. Reducing the dosage of Alprazolam results in Alprazolam withdrawal. A reduction by 25% is unlikely to be physically dangerous but the withdrawal symptoms are going to be highly unpleasant. The anxiety ... Read Full »
I suddenly lost 25 lbs with abnormal high pulse rates. Is this due to thyroid problem?
Query: Hello doctor, I have been treated for anxiety disorder for the past eight years. They are now suspecting a thyroid problem. I have lost more than 25 lbs in the last eight weeks which has triggered the doctors to look closer into this. I have elevated anxiety, shaky and unsteady, high pulse rates ... Read Full »
Answer: Hello, Welcome to icliniq.com. I just read your query and saw the results which you have attached (attachment removed to protect patient identity) and it appears to be an absolutely normal thyroid function test results. As your TSH (thyroid-stimulating hormone) is within the normal range, your th... Read Full »
Will taking Xanax regularly for longer period cause withdrawal effect?
Query: Hello doctor, I am 51 years old female and suffering from anxiety for decades. Recently it became debilitating, and I ended up in the ER and had an EKG because of heart palpitations. My doctor prescribed me 10 mg of Escitalopram and 1.5 mg of Xanax. The Xanax was supposed to be taken as needed, bu... Read Full »
Answer: Hello, Welcome to icliniq.com. Escitalopram is an effective medication for managing anxiety disorder. The usual dose is between 10 to 20 mg daily. You are currently on 15 mg. Side effects can occur commonly in the first two weeks of starting the medication or increasing the dose, and then it tends t... Read Full »